Alert archive / Florida / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 27, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 25, 2019, 5:03 PM EDT for Broward County, Florida. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2019, 5:03 PM EDT (21:03 UTC)
- Expired
- Jun 25, 2019, 5:30 PM EDT
- In force
- 27 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Broward County, FL
The radar
The Miami radar (KAMX), 63 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 5:04 PM EDT | TSTM WND GST 57 | 15 W Weston, FL | BSO ALLIGATOR ALLEY REPORTED TSTM WIND GUST OF 57 MPH (49 KT). STRONG THUNDERSTORM CROSSED I75 AND THE ADJACENT REST STOP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.1 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1995 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 943 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
474
WUUS52 KMFL 252103
SVRMFL
FLC011-252130-
/O.NEW.KMFL.SV.W.0027.190625T2103Z-190625T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
503 PM EDT Tue Jun 25 2019
The National Weather Service in Miami has issued a
* Severe Thunderstorm Warning for...
Southern Broward County in southeastern Florida...
* Until 530 PM EDT.
* At 503 PM EDT, a severe thunderstorm was located over Intersection
Alligator Alley And Miami Canal, or 17 miles west of Davie, moving
southwest at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Intersection Alligator Alley And Miami Canal and Mile Marker 30 On
Alligator Alley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.
&&
LAT...LON 2623 8059 2617 8051 2599 8061 2610 8077
TIME...MOT...LOC 2103Z 039DEG 12KT 2616 8058
HAIL...1.00IN
WIND...60MPH
$$
MMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 4:12 PM EDT, 51 minutes earlier.
Area forecast discussion, Jun 25, 4:12 PM EDT, 51 minutes before
Area Forecast Discussion National Weather Service Miami FL 412 PM EDT Tue Jun 25 2019 .DISCUSSION... REST OF TODAY: Deep layer ridging that is currently centered over the Gulf of Mexico and extending across our area has resulted in mostly light, westerly winds. Early this afternoon, the Atlantic sea breeze was once again slow to develop, keeping daytime temperatures uncomfortably warm across South Florida. Isolated pulse showers and thunderstorms have begun initiating along the sea breeze given the favorably unstable atmosphere. As the rest of the afternoon continues, meso models indicate coverage increasing over the interior and then across the west coast as convection battles for development along subsequent outflow boundaries and the propagating sea breeze boundary. Mesoscale dynamics support the development of a few stronger storms capable of producing frequent lightning, gusty downbursts, and small hail. Meanwhile, a wildfire continues to burn acres of Everglades along inland Broward County. Areas of smoke can be subtly denoted on visible satellite imagery, and with ongoing convection, this will need to be monitored due to winds changes associated with outflow from nearby convection. Although, at this time, the Florida Highway Patrol has not reported any major obstructions to visibility on area highways. SHORT TERM (Wednesday-Thursday): The fairly stacked ridge will continue to gradually breakdown and retrograde further into the Gulf through the latter portion of this week. As a result, winds will veer back out of the east. Sufficient heating coupled with ample available moisture will result in increased coverage of diurnally driven convection with a few storms becoming strong enough to produce another round of gusty winds, small hail, and frequent lightening. Daytime temperatures also look to remain elevated through the remainder of the week and thus, heat advisories may be needed for Collier, Mainland Monroe, and Palm Beach Counties. Confidence is too low at this time and will continue to monitored with each update. Regardless, if your plans include the outdoors, make sure to take breaks and drink plenty of water. EXTENDED (Friday-Tuesday): Into the weekend, global models depict a wave propagating across the Atlantic, bringing with it deep tropical moisture into the region. This will allow for rain chances to increase, becoming more scattered to numerous across South Florida. However, with the increased rain aerially, comes increased cloud cover, which will help moderate temperature down along with heat indices through mid next week. && .MARINE... Generally benign conditions will continue with predominately easterly winds at 5-10 knots and waves below 3 feet across the local waters. The increased chance for showers and isolated thunderstorms returns mid-late week. && .AVIATION... Generally VFR outside of afternoon/evening showers & storms. Sea breezes are expected to push inland today, helping to spur convection. Terminals could see bouts of sub-VFR conditions around convection. Higher storm chances are over southern portions of the area today. Convection should trend down after sunset with light wind flow returning overnight though a few storms could push towards APF this evening. A wildfire inland of FLL/FXE will need to be monitored in case the smoke blows back towards a terminal overnight into the morning. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 77 93 77 89 / 20 20 20 20 Fort Lauderdale 79 91 78 88 / 10 20 20 30 Miami 79 93 78 89 / 10 30 20 30 Naples 76 93 75 91 / 20 50 30 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...Heat Advisory until 7 PM EDT this evening for FLZ067>070-075-168. AM...None. GM...None. && DISCUSSION...11/HVN MARINE...11/HVN AVIATION...02/RAG
Hazardous weather outlook, Jun 25, 10:17 AM EDT, 6 hours 46 minutes before
Hazardous Weather Outlook for South Florida...UPDATED National Weather Service Miami FL 1017 AM EDT Tue Jun 25 2019 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 260230- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1017 AM EDT Tue Jun 25 2019 ...Thunderstorms possible, especially in the Interior Areas... ...Heat Advisory: Palm Beach, Collier and mainland Monroe Counties... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Thunderstorms will be possible today across South Florida, especially in the interior areas this afternoon. Lightning, small hail, localized street flooding, and isolated damaging wind gusts are the primary hazards. Waterspouts: There is a slight chance of waterspouts today, especially over Lake Okeechobee. Wind: There is a slight chance of damaging wind gusts, mainly in the interior this afternoon. Wind gusts of around 50 mph are possible today. Hail: Small hail is possible today with any thunderstorms across South Florida. Flooding: Localized flooding of roadways, especially in areas with poor drainage, or in low laying places is possible today. Temperatures: There is a Heat Advisory in effect for Collier and Mainland Monroe counties, where the heat index is forecast to exceed 108 for two hours or more this afternoon. Visibility: Smoke from a wildfire burning over inland Broward County may cause reductions in visibilities over portions of Broward and Palm Beach Counties. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Thunderstorm chances will continue with coverage increasing later this week. The primary hazards are lightning, gusty wind, small hail, and localized street flooding. Heat index values will likely be above 105 degrees over portions of Southwest Florida on Wednesday. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. RAG
In the hours before
Special weather statement, Jun 25, 3:52 PM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Miami FL
352 PM EDT Tue Jun 25 2019
FLZ073-075-174-252030-
Mainland Monroe FL-Far South Miami-Dade County FL-Inland Miami-
Dade County FL-
352 PM EDT Tue Jun 25 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MAINLAND MONROE AND
SOUTHERN MIAMI-DADE COUNTIES UNTIL 430 PM EDT...
* At 352 PM EDT, Doppler radar was tracking a strong thunderstorm
near Mahogany Hammock, or 16 miles southwest of Homestead General
Airport, moving southwest at 10 mph.
* Wind gusts up to 50 mph possible with this storm.
* Locations impacted include...
Flamingo, Mahogany Hammock, Pa-Hay-
Okee Overlook and Everglades National Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2513 8105 2543 8115 2550 8068 2533 8063
2521 8082 2522 8083 2521 8083 2521 8085
2520 8085 2520 8084 2513 8095 2513 8097
2512 8100
TIME...MOT...LOC 1952Z 066DEG 9KT 2536 8078
MMSpecial weather statement, Jun 25, 4:09 PM EDT, 54 minutes before
Special Weather Statement National Weather Service Miami FL 409 PM EDT Tue Jun 25 2019 FLZ071>073-252100- Inland Broward County FL-Metro Broward County FL-Inland Miami- Dade County FL- 409 PM EDT Tue Jun 25 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL BROWARD COUNTY UNTIL 500 PM EDT... * At 408 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Weston, or near Pembroke Pines. This storm was moving slowly westward. * Nickel size hail and wind gusts up to 50 mph possible with this storm. * Locations impacted include... Pembroke Pines, Miramar, Davie, Plantation, Sunrise, Weston, Cooper City, Intersection I-75 And U.S. 27, Intersection I-75 And Griffin Road, Mile Marker 30 On Alligator Alley, East Toll Gate On Alligator Alley, Sawgrass Mills Mall, Intersection Krome And U.S. 27 and Markham Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. If you can hear thunder, you are close enough to be struck! Seek a safe shelter inside a building or vehicle. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2615 8032 2596 8033 2594 8055 2617 8056 TIME...MOT...LOC 2008Z 088DEG 2KT 2605 8043 BAXTER
Special weather statement, Jun 25, 4:23 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Miami FL
423 PM EDT Tue Jun 25 2019
FLZ073-075-174-252130-
Mainland Monroe FL-Far South Miami-Dade County FL-Inland Miami-
Dade County FL-
423 PM EDT Tue Jun 25 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MAINLAND MONROE AND
SOUTHERN MIAMI-DADE COUNTIES UNTIL 530 PM EDT...
* At 423 PM EDT, Doppler radar was tracking a strong thunderstorm
over Mahogany Hammock, or 12 miles northeast of Flamingo, moving
west at 10 mph.
* Nickel size hail and wind gusts of 50 to 55 mph possible with this
storm.
* Locations impacted include...
Northwest Cape Sable, Flamingo, Middle Cape Sable, Mahogany
Hammock, Pa-Hay-Okee Overlook and Everglades National Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2512 8117 2515 8119 2537 8120 2557 8121
2550 8073 2520 8071 2520 8072 2521 8074
2520 8075 2519 8073 2519 8075 2517 8080
2518 8079 2518 8081 2516 8082 2518 8084
2517 8088 2516 8090 2514 8090 2512 8100
TIME...MOT...LOC 2023Z 085DEG 7KT 2531 8084
MMSpecial weather statement, Jun 25, 4:27 PM EDT, 36 minutes before
Special Weather Statement National Weather Service Miami FL 427 PM EDT Tue Jun 25 2019 FLZ067-071-252115- Inland Broward County FL-Inland Palm Beach County FL- 427 PM EDT Tue Jun 25 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BROWARD AND SOUTH CENTRAL PALM BEACH COUNTIES UNTIL 515 PM EDT... * At 427 PM EDT, Doppler radar was tracking a strong thunderstorm 10 miles west of Coral Springs, moving west at 10 mph. * Dime size hail and winds in excess of 45 mph possible with this storm. * Locations impacted include... Loxahatchee NWR. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2641 8033 2626 8031 2614 8061 2642 8063 TIME...MOT...LOC 2027Z 085DEG 7KT 2633 8043 MM
Special weather statement, Jun 25, 4:29 PM EDT, 34 minutes before
Special Weather Statement National Weather Service Miami FL 429 PM EDT Tue Jun 25 2019 FLZ071>073-252115- Inland Broward County FL-Metro Broward County FL-Inland Miami- Dade County FL- 429 PM EDT Tue Jun 25 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MIAMI-DADE AND SOUTH CENTRAL BROWARD COUNTIES UNTIL 515 PM EDT... * At 428 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Intersection Krome And U.S. 27, or 7 miles west of Miramar, moving southwest at 15 mph. * Nickel size hail and wind gusts up to 50 mph possible with this storm. * Locations impacted include... Pembroke Pines, Miramar, Weston and Intersection Krome And U.S. 27. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. If you can hear thunder, you are close enough to be struck! Seek a safe shelter inside a building or vehicle. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2610 8047 2600 8034 2579 8050 2597 8073 TIME...MOT...LOC 2028Z 040DEG 12KT 2599 8047 BAXTER
Special weather statement, Jun 25, 4:57 PM EDT, 6 minutes before
Special Weather Statement National Weather Service Miami FL 457 PM EDT Tue Jun 25 2019 FLZ067-070-071-073-252145- Inland Broward County FL-Inland Collier County FL- Inland Palm Beach County FL-Inland Miami-Dade County FL- 457 PM EDT Tue Jun 25 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MIAMI-DADE AND BROWARD COUNTIES UNTIL 545 PM EDT... * At 457 PM EDT, Doppler radar was tracking a strong thunderstorm over Mile Marker 30 On Alligator Alley, or 17 miles west of Davie, moving southwest at 30 mph. * Nickel size hail and wind gusts up to 50 mph possible with this storm. * Locations impacted include... Mile Marker 30 On Alligator Alley, East Toll Gate On Alligator Alley, Intersection Alligator Alley And Miami Canal and West Broward Rec. Area On Alligator Alley. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2634 8056 2622 8042 2584 8063 2603 8092 TIME...MOT...LOC 2057Z 037DEG 25KT 2617 8057 MM
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 2:45 AM EDT | Heat Advisory | MFL | Collier, Monroe, Palm Beach | 16 hr |
| Jun 25, 3:36 PM EDT | Special Weather Statement | MFL | Palm Beach | 39 min |
| Jun 25, 3:52 PM EDT | Special Weather Statement | MFL | Monroe | 38 min |
| Jun 25, 3:55 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 50 min |
| Jun 25, 4:09 PM EDT | Special Weather Statement | MFL | Broward | 51 min |
| Jun 25, 4:23 PM EDT | Special Weather Statement | MFL | Monroe | 67 min |
| Jun 25, 4:27 PM EDT | Special Weather Statement | MFL | Broward | 48 min |
| Jun 25, 4:29 PM EDT | Special Weather Statement | MFL | Broward | 46 min |
| Jun 25, 4:57 PM EDT | Special Weather Statement | MFL | Broward | 48 min |
| Jun 25, 5:08 PM EDT | Special Weather Statement | MFL | Monroe | 52 min |
| Jun 25, 5:10 PM EDT | Special Weather Statement | MFL | Miami-Dade | 50 min |
| Jun 25, 5:28 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Collier, Miami-Dade, Monroe | 47 min |
| Jun 25, 5:44 PM EDT | Special Weather Statement | MFL | Monroe | 46 min |
| Jun 25, 5:58 PM EDT | Special Marine Warning | MFL | 62 min | |
| Jun 25, 6:25 PM EDT | Special Marine Warning | MFL | 95 min | |
| Jun 25, 7:28 PM EDT | Special Weather Statement | MFL | Collier | 47 min |
| Jun 25, 7:40 PM EDT | Special Marine Warning | MFL | 95 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.